MAUDE Adverse Event Report: BALT USA, LLC BARRICADE COIL SYSTEM

BALT USA, LLC BARRICADE COIL SYSTEM
Model Number 900070620FR10
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 05/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
To whom it may concern: balt usa is still waiting upon the return of the barricade coil.
 
Event or Problem Description
It was reported that: "dr (b)(6) (inr) decided to do a stent assisted coiling case of acom aneurysm with our coils.He used pconus device in this case.First two coils he deployed were barricade complex frame 11-7 and 8-27 and this was the third coil which he was deploying.It went well in the micro catheter but in side the aneurysm it was not behaving well so physician decided to reposition it.While taking out the coil from aneurysm, it got detached and almost more than half of the coil was outside the aneurysm.Further, he retrieved this coil with the help of snare and deployed microplex coils.He was surprised to see that without detachment how the coil can get detached.Finally he completed the procedure.".
 
Event or Problem Description
It was reported that: "dr.(b)(6) (inr) decided to do a stent assisted coiling case of acom aneurysm with our coils.He used pconus device in this case.First two coils he deployed were barricade complax frame 11-7 and 8-27 and this was the third coil which he was deploying.It went well in the micro catheter but in side the aneurysm it was not behaving well so physician decided to reposition it , while taking out the coil from aneurysm, it get detached and almost more then half of the coil was out side the aneurysm.Further, he retrieved this coil with the help of snare and deployed microplex coils.He was surprised to see that without detachment how the coil can get detached.Finally he completed the procedure.".
 
Additional Manufacturer Narrative
To whom it may concern: investigation confirmed that the implant had fully detached from the delivery system.The implant coil was stretched to wire and broken in two pieces, the most stretched damage appeared at the proximal end of the coil, the remainder distal end of the coil condition was intact.The delivery pusher was not returned for further evaluation.Based on the provided information the reported complaint and investigation finding.The possible root cause may be due to the tensile overload; however, without the ability to investigate the delivery pusher, there is insufficient information to conclusively determine the root cause.Detachment-related issues (including premature detachment) are well-understood failures for implantable coils.These types of failures are not infrequent nor unique to balt usa products, having an established history of occurrence across similar marketed devices for many years.Currently premature detachment on all lots is below threshold.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.Review of the lot history records for the reported lots did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number 121417a has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.

Brand Name
BARRICADE COIL SYSTEM
Common Device Name
BARRICADE COIL
Manufacturer (Section D)
BALT USA, LLC
29 parker
irvine CA 92618
MDR Report Key8753936
Report Number3014162263-2019-00008
Device Sequence Number16566692
Product Code HCG
UDI-Device Identifier00818053020698
UDI-Public00818053020698
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K151760
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2022
Device Model Number900070620FR10
Device Lot Number121417A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2019
Initial Date Received by Manufacturer 06/06/2019
Supplement Date Received by Manufacturer06/06/2019
Initial Report FDA Received Date07/02/2019
Supplement Report FDA Received Date07/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;